Hail, De Kalb
- When
- September 17, 3:13 PM CST
- Where
- De Kalb County, 2.23 mi WNW of Stewartsville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.760, -94.540
A line of thunderstorms produced some heavy rain and small hail. One hailstone reached 1 inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A line of thunderstorms produced some heavy rain and small hail. One hailstone reached 1 inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 17, 1:21 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 221 PM CDT Fri Sep 17 2021 .Discussion... Issued at 213 PM CDT FRI SEP 17 2021 Today: A cold front has been slowly drifting into our area today and brought shower activity to far northwest Missouri this morning. This activity has diminished, however, as the front continues to drift south, a few additional showers or thunderstorms may pop up with day time heating. This activity will be very isolated and most will stay day. Additionally activity should stay confined to north of I-70 with best chances in northwest MO. Severe weather is not expected. This activity will diminish after sunset tonight with dry conditions returning thereafter. The Weekend: Unfortunately Friday's cold front won't have much of an impact on temperatures heading into the weekend. On Saturday, a ridge over the four corners region will start to push into our area. This will bring continued dry conditions and temperatures heating up to the mid 80s. The ridge will continue to drift east on Sunday along with strengthening southerly flow. Temperatures on Sunday should heat up to the upper 80s to near 90 in some locations. The Workweek: The ridge will make its final push out of the area on Monday. As it makes its way out, we will see breezy southerly surface winds and temperatures will still heat to near 90s before the ridge shifts east. Big change is coming on Tuesday as a broad scale upper level trough starts barreling toward the Midwest. With it comes an aggressive cold front which will knock temperatures way back to the 70s for much of the week. Additionally, this front will bring our next chance of shower and thunderstorm chances. This activity is expected to be exiting the area by Tuesday afternoon. Tuesday afternoon may only see highs around 75 degrees for areas south of I-70. Northern Missouri may struggle to make to 70. Cool and dry weather is expected to continue through the end of the week with the gradual recovery to near normal temperatures by Friday and Saturday. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1221 PM CDT FRI SEP 17 2021 Chance for a few isolated shower this afternoon,but generally thinking it will stay dry at most of the TAF sites. Outside of that, the TAF period should be pretty quiet with winds turning around to the north as the front passes through this afternoon and evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...HB
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 451 AM CDT Fri Sep 17 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 451 AM CDT Fri Sep 17 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible north of Interstate 70 this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible on Monday as a cold front moves through the area. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
329 PM CDT Fri Sep 17 2021
MOZ012-013-021-172100-
Clinton MO-De Kalb MO-Andrew MO-
329 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northern Clinton and
southern DeKalb Counties through 400 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksdale, or 11 miles west of Maysville. This storm is headed
southeast.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cameron, Maysville, Stewartsville, Osborn, Clarksdale and Amity.
This includes Interstate 35 in Missouri between mile markers 51 and
56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3978 9420 3972 9421 3964 9433 3961 9457
3975 9460 3982 9460 3982 9462 3990 9464
3997 9446
TIME...MOT...LOC 2028Z 300DEG 3KT 3988 9458
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT Fri Sep 17 2021
KSZ025-102-MOZ020-028-172115-
Doniphan KS-Atchison KS-Platte MO-Buchanan MO-
345 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of southwestern
Doniphan, central Atchison, southwestern Buchanan and northwestern
Platte Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 9 miles west of Atchison, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atchison, Lancaster, Lewis And Clark Village, Farmington, Huron,
Cummings, Potter and Lewis And Clark Vi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3965 9541 3965 9534 3967 9534 3969 9528
3954 9503 3946 9502 3941 9517 3942 9528
3964 9546
TIME...MOT...LOC 2044Z 320DEG 15KT 3957 9532
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
357 PM CDT Fri Sep 17 2021
MOZ007-008-017-172130-
Schuyler MO-Putnam MO-Adair MO-
357 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northwestern Adair,
southeastern Putnam and southern Schuyler Counties through 430 PM
CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Queen City, or 13 miles southwest of Lancaster, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kirksville, Queen City, Novinger, Greentop, Worthington and Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4043 9289 4055 9272 4038 9239 4024 9250
4015 9270
TIME...MOT...LOC 2057Z 307DEG 15KT 4039 9273
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausSpecial Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
358 PM CDT Fri Sep 17 2021
KSZ025-172130-
Atchison KS-
358 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of western Atchison
County through 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Muscotah, or 9 miles south of Horton. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Effingham, Muscotah and Arrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3955 9557 3963 9545 3942 9524 3942 9557
TIME...MOT...LOC 2057Z 315DEG 2KT 3953 9549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CDBThe Pleasant Hill radar (KEAX), 108 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, September 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 985560.